Alert archive / Delaware / Flash Flood Warnings in 2011
Flash Flood Warning 60, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Sep 8, 2011, 3:53 PM EDT for Kent County, Sussex County, Delaware; Caroline County, Maryland. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2011, 3:53 PM EDT (19:53 UTC)
- Expired
- Sep 8, 2011, 7:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kent County, DE, Sussex County, DE, Caroline County, MD
The radar
The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:30 PM EDT | FLASH FLOOD | Seaford, DE | 2.15 INCHES OF RAIN IN 35 MINUTES WITH SIGNIFICANT FLOODING IN AND NEAR SEAFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
143
WGUS51 KPHI 081953
FFWPHI
DEC001-005-MDC011-082345-
/O.NEW.KPHI.FF.W.0060.110908T1953Z-110908T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT THU SEP 8 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KENT COUNTY...
SOUTHEASTERN CAROLINE COUNTY...
WESTERN SUSSEX COUNTY...
* UNTIL 745 PM EDT...
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A CLUSTER OF SLOW MOVING SHOWERS AND
THUNDERSTORMS. RAINFALL RATES OF 2 TO 2.5 INCHES OF RAIN CAN BE
EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTH CENTRAL KENT...SOUTHEASTERN CAROLINE AND WESTERN SUSSEX
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 3846 7570 3847 7571 3865 7572 3867 7576
3867 7580 3869 7583 3869 7588 3889 7588
3889 7546 3845 7544
$$
KRUZDLO1 follow-up statement
387
WGUS71 KPHI 082343
FFSPHI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT THU SEP 8 2011
DEC001-005-MDC011-082352-
/O.EXP.KPHI.FF.W.0060.000000T0000Z-110908T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-SUSSEX DE-
743 PM EDT THU SEP 8 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR WESTERN
SUSSEX...SOUTHEASTERN CAROLINE AND SOUTH CENTRAL KENT COUNTIES...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.
FLOODING CONTINUES FROM THE HEAVY RAIN EARLIER THIS AFTERNOON. THE
FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING TO ADDRESS
THE ONGOING FLOODING.
LAT...LON 3846 7570 3847 7571 3865 7572 3867 7576
3867 7580 3869 7583 3869 7588 3889 7588
3889 7546 3845 7544
$$
HAYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:22 PM EDT, 31 minutes earlier.
Area forecast discussion, Sep 8, 3:22 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU SEP 8 2011
.SYNOPSIS...
A PERSISTENT AREA OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF
TROPICAL STORM LEE WILL REMAIN OVER THE OHIO VALLEY THROUGH FRIDAY
BEFORE WEAKENING OVER THE WEEKEND. MEANWHILE, HURRICANE KATIA WILL
TRACK NORTHEASTWARD, PASSING A FEW HUNDRED MILES OFF THE MID
ATLANTIC COAST FRIDAY. WEAKENING LOW PRESSURE IS FORECAST TO MOVE
EAST AND PAST OUR AREA LATE SATURDAY, WITH HIGH PRESSURE THEN
BUILDING OVER THE REGION SUNDAY THROUGH TUESDAY. A SLOW MOVING COLD
FRONT IS EXPECTED TO CROSS THE AREA BY TUESDAY NIGHT INTO EARLY
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A COMPROMISE BETWEEN THE GFS AND WRF-NMM WORKED THE BEST OFF THE 12Z
INITIALIZATION. OTHERWISE, THE MODELS HAVE HAD THEIR DIFFICULTY WITH
EITHER A WESTWARD BIAS OR NOT CATCHING CONVECTION FARTHER TO THE
EAST. THE WESTERN PLUME IS PRETTY WELL MODELED AND IS FOLLOWING THE
IMPULSE CIRCULATING AROUND THE RETROGRADING CLOSED LOW. THE EASTERN
CONVECTION IS IN AN AREA OF INSTABILITY ALOFT AND ALSO THE PASSING
OF THE H2.5 JET TO THE EAST. THIS INSTABILITY PLUME SLOWLY WEAKENS
AS DOES SUPPORT IN GENERAL OVER OUR CWA. THE JET IS FORECAST TO PASS
EAST, THE WAA IS GONE AND THE THETA E RDGG GOES WEST OF OUR CWA. SO
WE ARE NOT GOING TO EXTEND THE FLOOD WATCH AND IN GENERAL WILL LOWER
POPS AS THE NIGHT PROGRESSES FAVORING WEST VS EAST. WE BELIEVE THAT
THE CLOUDS AND WIND SHOULD PREVENT WIDESPREAD FOG FROM OCCURRING.
DEW POINTS ARE FAIRLY HIGH AND MIN TEMPS CAN ONLY GO SO LOW MAKING
STAT GUIDANCE LOOK GOOD.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
ON FRIDAY THE POCKET OF INSTABILITY GETS LITERALLY AND FIGURATIVELY
STUCK IN PENNSYLVANIA. WITH THE CONVECTIVE TEMPERATURE FORECAST TO
BE REACHED, WE EXPECT SHRAS AND TSRAS TO DEVELOP AND INCREASE IN
AREAL COVERAGE AS THE DAY PROGRESSES. THE FLOW ALOFT IS EXPECTED TO
BE FAIRLY WEAK AND SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. RIGHT
NOW THE GREATER AREAL EXTENT IS EXPECTED TO BE WEST OF OUR CWA, SO
WE WILL HOLD OFF ON EXTENDING THE WATCH WITH THIS PACKAGE.
IF THE SUN CAN BREAK OUT, AND WE ARE EXPECTING IT TO, THE AIR MASS
IS RELATIVELY WARM, BESIDE BEING HUMID. SO WE SIDED WITH THE WARMER
GFS. OF COURSE THIS DID NOT WORK TOO WELL TODAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FROM FRIDAY NIGHT INTO SATURDAY, MODEL GUIDANCE INDICATES A GRADUAL
WEAKENING OF THE REMNANT LOW PRESSURE OVER THE OHIO VALLEY. ALSO,
THIS LOW PRESSURE IS EXPECTED TO FINALLY PUSH EASTWARD DURING
SATURDAY, PASSING BY OUR AREA SATURDAY NIGHT INTO EARLY SUNDAY. WITH
A GOOD DEAL OF LEFTOVER TROPICAL MOISTURE IN PLACE STRETCHING INTO
THE MID ATLANTIC, CHANCE POPS HAVE BEEN MAINTAINED FOR THE FORECAST
AREA THROUGH SATURDAY. OVERALL COVERAGE OF SHWR/TSTM ACTIVITY IS
EXPECTED TO BE LESS, BUT LOCALLY HEAVY DOWNPOURS MAY STILL BE
POSSIBLE WITH PW VALUES REMAINING OVER AN INCH.
A DRIER PERIOD IS EXPECTED SUNDAY THROUGH TUESDAY AS AN AREA OF HIGH
PRESSURE FROM SOUTHEASTERN CANADA GRADUALLY BUILDS INTO THE
NORTHEASTERN AND MID ATLANTIC STATES. HOWEVER, BOTH THE GFS AND NAM
STILL DEPICT THE POSSIBILITY OF ISOLATED CONVECTION WITH A FEW WEAK
DISTURBANCES, ESPECIALLY ON SUNDAY. THUS, SLIGHT CHANCE POPS HAVE
BEEN MAINTAINED THROUGH OUR WESTERN ZONES. BY TUESDAY, A COLD
FRONT WILL BE APPROACHING OUR REGION FROM THE NORTHWEST NEAR THE
GREAT LAKES REGION. THE MODELS DEPICT A SLOW PROGRESSION OF THIS
FRONT DURING TUESDAY, WITH THE FRONT NOT CROSSING THE AREA UNTIL
TUESDAY NIGHT OR EARLY WEDNESDAY. HIGHEST POPS ARE FOCUSED AROUND
THIS TIME PERIOD, BUT SOME ISOLATED CONVECTION MAY INITIATE TUESDAY
AFTERNOON FOR NORTHERN AND WESTERN AREAS.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
ANOTHER MVFR TO IFR FORECAST WAS ISSUED AT 18Z. WE ARE SEEING
SIGNS THAT THE PERSISTENT TROPICAL CONNECTION IS STARTING TO FRAY,
BUT WILL REMAIN ONGOING AT THE START OF THE FORECAST TAF PERIOD.
BUT WE STILL HAVE INSTABILITY FORECAST ALOFT INTO THIS EVENING AND
BELIEVE THIS NECESSITATES THE FORECAST OF SHOWERS. RAINFALL
INTENSITY EVEN IF BRIEFER SHOULD BRING THE TERMINALS DOWN TO IFR
CONDITIONS IN VSBY AND POSSIBLY ALSO CIGS. WHILE THUNDER CAN
OCCUR, ITS ISOLATED AREAL COVERAGE IS TOO LOW TO INCLUDE IN ANY
SPECIFIC TAF SITE AND WE HAVE OPTED FOR CB(S) INSTEAD ELSEWHERE.
FOR TONIGHT, THE NE WIND FLOW AND LOW LEVEL MOISTURE FORECAST TO BE
TRAPPED BELOW A DEVELOPING INVERSION WILL NECESSITATE A LOW CIG
FORECAST BORDERING ON IFR LEVELS. FOG AS A RESTRICTION WE ARE NOT
GOING TO GO BELOW MVFR BECAUSE OF THE PRESENCE OF CLOUDS AND SOME
WIND. IT WOULD BE LOSE LOSE, IF WE LOSE THE CLOUDS AND WINDS, WE
WOULD GAIN THE FOG.
A BETTER DAY IS IN STORE FOR THE TERMINALS ON FRIDAY AS PREVAILING
CONDITIONS SHOULD GO TO MVFR BY THE MIDDLE OF THE MORNING AND VFR BY
THE AFTERNOON. THERE WILL BE SOME SCATTERED SHOWERS, MAYBE EVEN
ISOLATED THUNDERSTORMS AROUND, BUT THEIR EXPECTED COVERAGE AT THIS
FORECAST JUNCTURE IS TOO LOW TO INCLUDE.
WINDS OVERALL SHOULD SLOWLY VEER FROM THE NORTHEAST TO THE
NORTHWEST. SOME GUSTINESS TO AROUND 20KTS IS POSSIBLE THE REST OF
TODAY, BUT SHOULD GENERALLY BE LESS THAN 10 KTS TONIGHT AND LESS
THAN 15 KTS ON FRIDAY.
OUTLOOK...
MAINLY VFR CONDITIONS EXPECTED THROUGH SUNDAY. THE ONLY EXCEPTIONS
MAY BE IN ISOLATED TO SCATTERED SHWRS/TSTMS WITH LOWER CEILINGS AND
VISIBILITIES AND MVFR CONDITIONS. BETTER CHANCES FOR ANY CONVECTION
EXPECTED FOR THE AFTERNOON TO EVENING TIMEFRAME. VFR CONDITIONS ARE
ALSO ANTICIPATED FOR MONDAY AND TUESDAY. THERE WILL BE AN INCREASING
CHANCE FOR SCATTERED SHWR/TSTM ACTIVITY TUESDAY AFTERNOON TO TUESDAY
NIGHT FROM WEST TO EAST WITH AN ADVANCING COLD FRONT. MVFR
CONDITIONS POSSIBLE AT TIMES WITH THIS ACTIVITY.
&&
.MARINE...
THE SMALL CRAFT ADVISORY WILL BE MAINTAINED AS IS. IT MAINLY IS FOR
SEAS OVER THE ATLANTIC AND LOWER BAY THANKS TO SWELLS FROM KATIA. WE
CAN'T RULE OUT SOME ADVISORY GUSTS, AS WE HAVE COME CLOSE INTO THIS
AFTERNOON, SO WE HAVEN'T CHANGED THE HEADLINE. KATIA WILL BE LIFTING
AWAY FROM US WELL EAST OF THE WATERS BY THE END OF THE ADVISORY LATE
FRIDAY AFTERNOON, BUT SWELLS MAY WELL LINGER ENOUGH TO ULTIMATELY
REQUIRE AN EXTENSION OVER THE ATLANTIC WATERS. OUR THOUGHTS ARE THAT
SWELLS WILL DIE FAIRLY CLOSE TO THE MOUTH OF THE BAY, AND THAT THE
PRESENT EXPIRATION TIME THERE MIGHT BE GOOD.
FROM FRIDAY NIGHT INTO EARLY SATURDAY, SEAS WILL DECREASE RATHER
QUICKLY AS HURRICANE KATIA PULLS AWAY TO THE NORTHEAST THROUGH THE
ATLANTIC. WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
AS A WEAK PRESSURE PATTERN IS EXPECTED TO PREVAIL THROUGH THE
LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
WE EXTENDED THE FLOOD WATCH THROUGH THE EVENING. THE MOST WIDESPREAD
AND HEAVIEST OF RAINS ARE OVER, BUT SOME LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE INTO THIS EVENING. CAN NOT RULE OUT SOME ISOLATED HEAVY
DOWNPOURS ON FRIDAY. WE HAVE TOPPED 10 INCHES OF RAIN WITH THIS
EVENT. A PNS WILL BE OUT SHORTLY.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY FOR THE UPPER DELAWARE BAY AND LOWER
DELAWARE RIVER AND THE WARNING FOR THE REST OF THE TIDAL DELAWARE
RIVER REMAINS IN EFFECT. THE FLOW WILL BECOME WEAKER ON FRIDAY AND
THE MORNING HIGH TIDE IS THE LOWER OF THE TWO ASTRONOMICAL.
REGARDLESS WE MIGHT NEED ADDITIONAL ADVISORIES FOR THE TIDAL
DELAWARE RIVER, ESPECIALLY WITH THE FRIDAY NIGHT HIGH TIDE.
FRESHWATER RUNOFF IS OBVIOUSLY EXACERBATING THE TIDES. PLEASE LOOK
FOR UPDATES.
&&
.RIP CURRENTS...
WITH SEAS OF AROUND 10 FEET IN LONG PERIOD SWELLS, DANGEROUS RIP
CURRENTS ARE EXPECTED THROUGH FRIDAY. KATIA WILL BE MOVING FARTHER
OFFSHORE ON FRIDAY AND CONDITIONS WILL IMPROVE DURING THE WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ054-055-060>062-
067>071.
COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
FRIDAY FOR PAZ070-071.
NJ...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NJZ001-007>010-012-
013-015>019.
COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
NJZ016-021.
HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR NJZ014-024>026.
COASTAL FLOOD WARNING FROM 10 PM THIS EVENING TO 3 AM EDT
FRIDAY FOR NJZ017>019.
DE...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DEZ001.
COASTAL FLOOD ADVISORY FROM 7 PM TO 10 PM EDT THIS EVENING FOR
DEZ001-002.
HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR DEZ004.
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ431.
&&
SYNOPSIS...KLINE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...KLINE
AVIATION...GIGI/KLINE
MARINE...DELISI/GIGI/KLINE
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...Hazardous weather outlook, Sep 8, 1:18 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 118 PM EDT THU SEP 8 2011 MDZ008-NJZ001-007>010-012-013-015-PAZ054-055-060>062-067>069-091730- CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 118 PM EDT THU SEP 8 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-MDZ012-015-019-020-NJZ020-022-023-027-091730- INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON- 118 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-NJZ021-091730- KENT-CUMBERLAND- 118 PM EDT THU SEP 8 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-091730- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 118 PM EDT THU SEP 8 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016-091730- NEW CASTLE-SALEM- 118 PM EDT THU SEP 8 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-091730- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 118 PM EDT THU SEP 8 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-091730- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 118 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-091730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 118 PM EDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-091730- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 118 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 9:56 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 AM EDT THU SEP 8 2011
DEZ002-003-081500-
INLAND SUSSEX DE-KENT DE-
956 AM EDT THU SEP 8 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF GEORGETOWN...MOVING NORTH
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HOUSTON...HARRINGTON AROUND
1000 AM...MAGNOLIA...FREDERICA AROUND 1015 AM...DOVER BASE HOUSING...
LITTLE CREEK AROUND 1030 AM...LEIPSIC...DOVER SPEEDWAY AROUND 1045 AM
AND SMYRNA AROUND 1100 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3880 7563 3931 7561 3931 7559 3933 7557
3931 7543 3924 7538 3920 7538 3916 7540
3907 7539 3903 7533 3901 7531 3877 7543
TFGSpecial weather statement, Sep 8, 1:15 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 PM EDT THU SEP 8 2011
NJZ021-081815-
CUMBERLAND NJ-
115 PM EDT THU SEP 8 2011
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MILLVILLE...MOVING NORTH AT
10 MPH. THE THUNDERSTORM WILL BE NEAR DIVIDING CREEK AROUND 125 PM...
NEWPORT AROUND 135 PM...CEDARVILLE...LAUREL LAKE AROUND 145 PM...
FAIRTON AROUND 200 PM AND MILLVILLE AROUND 205 PM.
LOCAL WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3919 7518 3920 7519 3923 7518 3926 7524
3929 7527 3928 7530 3930 7533 3949 7532
3943 7498 3920 7506 3920 7510 3918 7511
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:29 AM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 4 hr |
| Sep 8, 3:26 AM EDT | Flash Flood Warning | PHI | Kent, Sussex | 5 hr |
| Sep 8, 3:41 AM EDT | River Flood Warning | PHI | New Castle | 14 hr |
| Sep 8, 5:30 AM EDT | Coastal Flood Advisory | PHI | Kent, New Castle | 17 hr |
| Sep 8, 9:23 AM EDT | Areal Flood Advisory | PHI | Kent, New Castle, Sussex | 4 hr |
| Sep 8, 9:56 AM EDT | Special Weather Statement | PHI | Kent | 64 min |
| Sep 8, 1:51 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 6 hr |
| Sep 8, 7:41 PM EDT | Areal Flood Warning | PHI | Kent, Sussex | 14 hr |
| Sep 8, 4:27 PM EDT | Special Weather Statement | PHI | Caroline | 63 min |
Nearby
Flash Flood Warnings in Delaware, 2011Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.